Alert archive / Ohio / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this winter weather advisory at Jan 25, 2021, 12:00 PM EST for 7 counties in Ohio; Pocahontas County, Randolph County, West Virginia. It took effect at Jan 25, 2021, 2:23 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 12:00 PM EST (17:00 UTC)
- In effect from
- Jan 25, 2021, 2:23 PM EST
- Expired
- Jan 26, 2021, 7:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS41 KRLX 251700 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1200 PM EST Mon Jan 25 2021 WVZ523-526-260400- /O.NEW.KRLX.WW.Y.0007.210125T2200Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1200 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and localized ice accumulations of up to two tenths of an inch. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could be difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Ice accumulations will be mainly confined to the highest ridges, especially along their upper eastern slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
5 follow-up statements
420 WWUS41 KRLX 251923 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 223 PM EST Mon Jan 25 2021 OHZ066-067-075-076-083>085-260000- /O.EXB.KRLX.WW.Y.0007.210125T1923Z-210126T0000Z/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, and Pomeroy 223 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Freezing rain. Ice accumulations of a light glaze. * WHERE...Portions of southeast Ohio. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery conditions, mainly on untreated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ523-526-260030- /O.CON.KRLX.WW.Y.0007.210125T2200Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 223 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and localized ice accumulations of up to two tenths of an inch. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could be difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Ice accumulations will be mainly confined to the highest ridges, especially along their upper eastern slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
216 WWUS41 KRLX 252353 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 653 PM EST Mon Jan 25 2021 OHZ066-067-075-076-083>085-260100- /O.CAN.KRLX.WW.Y.0007.000000T0000Z-210126T0000Z/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, and Pomeroy 653 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Brief freezing rain or freezing drizzle remains possible through the evening, but should be isolated in nature. Drivers are urged to continue to use caution in this area. $$ WVZ523-526-260800- /O.CON.KRLX.WW.Y.0007.000000T0000Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 653 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and localized ice accumulations of up to two tenths of an inch. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could be difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
686 WWUS41 KRLX 260249 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 949 PM EST Mon Jan 25 2021 WVZ523-526-261100- /O.CON.KRLX.WW.Y.0007.000000T0000Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 949 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and localized ice accumulations of up to two tenths of an inch. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Difficult travel conditions are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
204 WWUS41 KRLX 261010 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 510 AM EST Tue Jan 26 2021 WVZ523-526-261200- /O.CON.KRLX.WW.Y.0007.000000T0000Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 510 AM EST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Areas of rain and freezing rain. Additional ice accumulation of glaze to a locally a tenth of an inch. There may be up to two tenths of total ice accumulated on untreated surfaces, which may be causing tree damage, power outages and fluctuations. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Difficult travel conditions are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Low visibility in fog may also be encountered. The hazardous conditions could impact the morning commute. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
034 WWUS41 KRLX 261200 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 700 AM EST Tue Jan 26 2021 WVZ523-526-261300- /O.EXP.KRLX.WW.Y.0007.000000T0000Z-210126T1200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 700 AM EST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... The rain has ended and temperatures are mainly above freezing. However, watch for isolated slick spots, and lower visibility in drizzle and fog. $$ TRM
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter weather advisory went out at Jan 25, 11:41 AM EST, 19 minutes earlier.
Area forecast discussion, Jan 25, 11:41 AM EST, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1141 AM EST Mon Jan 25 2021 .SYNOPSIS... Widespread rain begins today as a low pressure system approaches. Another system tracks south of the area Wednesday night, likely bringing rain changing to snow to the area. && .NEAR TERM /THROUGH TONIGHT/... As of 445 AM Monday... Today, a warm front lifts north out of the southeast US eventually reaching and settling along the southern edge of the CWA tonight. Precipitation will develop well ahead of the front, beginning to the south around sunrise and then spreading north into the rest of the area during the day. Initially, some freezing rain or a wintry mix is possible, but steadily rising temperatures should allow for a fairly quick transition to rain. In the high elevations, this will more likely be a transition to a rain/snow mix which will then continue for much of the day before becoming all rain. Rain will then continue throughout the night, except in the high elevations where there will likely be a transition to freezing rain. For now, no plan to issue an advisory for this freezing rain, though this may need to be reevaluated by the next shift. Rain totals through tonight will be highest to the south and within the mountains, generally reaching the 1 to 1.5 inch range. Elsewhere, rain amounts should be around an inch. In the mountains, the combined impacts of snowmelt, rainfall, and increased runoff due to frozen ground, may lead to some localized high water issues by late today. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... As of 545 AM Tuesday... Tuesday may turn out to be the nicest day of the week, with actual breaks in the cloud amid mild low level west to southwest flow in the wake of the near term system. However, a secondary cold front settling into the middle Ohio Valley Tuesday afternoon, and then through the remainder of the forecast area Tuesday night into Wednesday, will bring a return of the stratus beneath the low frontal inversion, along with drizzle Tuesday afternoon into Tuesday night across northern portions of the area, especially portions of southeast Ohio. Models have returned tom a more southward track of the next southern stream system passing south of the area late Wednesday through Wednesday night. The bulk of its precipitation would be south of the area, if not for an almost disembodied cerebral depicted ahead of the upper level low. This is likely to result in rain Wednesday afternoon changing to snow Wednesday night, all mainly east of the Ohio River. The system pulls out quickly Thursday morning, but stratus/stratocu in its wake linger into Thursday afternoon, before sunshine returns at least to the middle Ohio valley. Central guidance temperatures and thermal fields looked good, except to allow ice crystals in cloud throughout the system temporally and spatially. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 1141 AM Monday... Surface high pressure and a building ridge aloft should result in dry weather Thursday night through Friday night. The next system tracks north of the area this weekend. Long range models are handling the speed of the next system differently with the Canadian model being the fastest and the ECMWF being a bit slower. Because of this uncertainty, have gone with a model blend. Precipitation should spread across the region late Saturday with mainly rain to the area. There may be snow or a wintry mix on the front end late Saturday into Saturday night. Rain should then prevail across the lowlands with snow generally limited to the higher elevations on Sunday. As the system moves east, colder air should filter into the area with the precipitation changing back to snow in many locations Sunday night into Monday. The precipitation chances will decrease rapidly from the west as high pressure once again takes control. In advance of this system, expect a warming trend with readings near 50 degrees across the southern coalfields on Sunday. Monday should be colder with readings closer to seasonal values. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 635 AM Monday... With a fairly solid cloud deck overhead, widespread IFR/LIFR ceilings are expected to remain in place through the majority of the period. Impaired visibilities are also present this morning due to FG and BR, but this should improve somewhat during the day. Rain will move in south to north this morning as a warm front approaches from the south. Initially, a little freezing rain may fall, but should quickly transition to all rain as temperatures warm. Rain will then persist through the majority of the TAF period, eventually tapering off for the western sites near the end of the period. Calm to light northwest winds will start the period. Winds increase to 5-10KTs during the day, veering to become easterly by tonight and then southerly by the end of the period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Onset of precipitation today may vary from TAFs. Worse visibilities may develop overnight in FG/BR. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 EST 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY M M L M H H M H H H H H HTS CONSISTENCY H M H M M M H H L H H H BKW CONSISTENCY H H H H H H H M M L M M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY M H H M H H H H H H H H CKB CONSISTENCY H H H M H H H H H H H H AFTER 18Z TUESDAY... IFR conditions possible in some mixed wintry precipitation through Tuesday morning. IFR possible in snow late Wednesday night into Thursday morning, especially in and near the mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JLB NEAR TERM...JLB SHORT TERM...TRM LONG TERM...JSH AVIATION...JLB
Hazardous weather outlook, Jan 25, 5:09 AM EST, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 509 AM EST Mon Jan 25 2021 OHZ066-067-075-083>086-261015- Perry-Morgan-Athens-Jackson OH-Vinton-Meigs-Gallia- 509 AM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Light freezing rain this morning into early this afternoon may result in a light accumulation of ice. Even a thin glaze from this precipitation may result in slippery conditions, especially on untreated roads. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-524-526-261015- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 509 AM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Freezing drizzle this morning into early this afternoon may result in a light accumulation of ice. Even a thin glaze from this precipitation may result in slippery conditions, especially on untreated roads. Freezing rain tonight may accumulate a few hundredths of an inch. This may again result in slippery conditions, especially on untreated roads. If confidence increases, a winter weather advisory for freezing rain may be needed for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight winter storm threat for Wednesday night into Thursday. If the threat materializes, it may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>016-018-024>030-033- 034-039-040-515>522-525-261015- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo- Logan-Boone-Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- 509 AM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Rainfall amounts of 1 to 2 inches today into tonight poses mainly just a minor areal flood risk. If the rainfall potential increases, then localized areal flooding could occur. There is a marginal risk for excessive rainfall across much of this area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ076-WVZ009>011-017-019-020-031-032-261015- Washington-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison- Taylor- 509 AM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for small portions of portions of southeast Ohio, and small portions of central and northern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
In the hours before
Special weather statement, Jan 25, 6:26 AM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 626 AM EST Mon Jan 25 2021 WVZ522>524-526-251330- SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-SOUTHEAST POCAHONTAS- SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF SNOWSHOE, MARLINTON, AND HARMAN 626 AM EST Mon Jan 25 2021 ...SLICK SPOTS AND LOW VISIBILITIES POSSIBLE THROUGH THE EARLY MORNING HOURS... Light freezing drizzle may cause slick spots on roads, and drivers are urged to use caution. In addition, areas of fog will reduce visibilities to below half a mile at times this morning. With a low stratus hanging, this fog is most likely to be encountered across higher terrain. If traveling this morning, use extra caution. Be prepared for changing visibilities in fog and drizzle, and slick spots due to freezing drizzle or lingering moisture on untreated roadways.
Special weather statement, Jan 25, 8:54 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 854 AM EST Mon Jan 25 2021 OHZ066-067-075-076-083>086-WVZ007-009>011-251700- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, POINT PLEASANT, NEW HAVEN, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE, AND MIDDLEBOURNE 854 AM EST Mon Jan 25 2021 ...SLICK SPOTS AND LOW VISIBILITIES POSSIBLE THROUGH THE MORNING HOURS... Light freezing drizzle and freezing rain may cause slick spots on roads, and drivers are urged to use caution. Rain will overspread the area this morning. Temperatures should slowly rise. However, a few locations could remain at or below freezing through 11 AM with some isolated light accumulations of ice. If traveling this morning, use extra caution. Be prepared for slick spots on untreated roadways. WVZ523-524-526-251700- NORTHWEST POCAHONTAS-SOUTHEAST POCAHONTAS-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF SNOWSHOE, MARLINTON, AND HARMAN 854 AM EST Mon Jan 25 2021 ...SLICK SPOTS AND LOW VISIBILITIES POSSIBLE THROUGH THE MORNING HOURS... Light freezing drizzle may cause slick spots on roads, and drivers are urged to use caution. In addition, areas of fog will reduce visibilities to below half a mile at times this morning. With a low stratus hanging, this fog is most likely to be encountered across higher terrain. If traveling this morning, use extra caution. Be prepared for changing visibilities in fog and drizzle, and slick spots due to freezing drizzle or lingering moisture on untreated roadways.
Nearby
Winter Weather Advisories in Ohio, 2021Winter Weather Advisories in West Virginia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.